Alert archive / Colorado / Special Weather Statements in 2015
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Aug 28, 2015, 7:21 PM MDT for Huerfano County, Colorado. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2015, 7:21 PM MDT (01:21 UTC)
- Expired
- Aug 28, 2015, 7:45 PM MDT
- In force
- 24 min
- Issued by
- NWS Pueblo, CO
County Huerfano County, CO
The radar
The Pueblo radar (KPUX), 128 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 1.4 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 2842 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
973 WWUS85 KPUB 290121 SPSPUB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 721 PM MDT FRI AUG 28 2015 COZ072-073-079-087-290145- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO- WET MOUNTAINS BETWEEN 6300 AND 10000FT CO- 721 PM MDT FRI AUG 28 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ALAMOSA... SOUTHEASTERN SAGUACHE AND WEST CENTRAL HUERFANO COUNTIES UNTIL 745 PM MDT... AT 721 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RED WING...OR 37 MILES NORTHEAST OF ALAMOSA...MOVING SOUTHWEST AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN ALAMOSA...SOUTHEASTERN SAGUACHE AND WEST CENTRAL HUERFANO COUNTIES. LAT...LON 3788 10541 3783 10525 3766 10535 3774 10546 TIME...MOT...LOC 0121Z 026DEG 17KT 3782 10536 $$ HODANISH
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 28, 2:56 PM MDT, 4 hours 25 minutes earlier.
Area forecast discussion, Aug 28, 2:56 PM MDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 256 PM MDT FRI AUG 28 2015 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 242 PM MDT FRI AUG 28 2015 TODAY AN UPR RIDGE IS OVR UT AND WRN CO...WITH NW FLOW ALOFT OVR ERN CO AND A WEAK UPR DISTURBANCE MOVING THRU THE NW FLOW OVR ERN CO AND WRN KS. THE NAM AND HRRR SHOW ISOLD TO SCT CONVECTION OVR THE HYR TRRN AND PORTIONS OF THE I-25 CORRIDOR THRU THIS EVENING...BUT THE HRRR ALSO SHOWS THE POTENTIAL FOR A FEW SHOWERS/TSTMS OVR THE SERN PLAINS AS WELL. HAVE ALREADY SEEN A FEW ECHOES DEVELOP OVR BACA AND ERN LAS ANIMAS COUNTIES...SO WL KEEP SOME ISOLD POPS FOR THESE LOCATIONS THIS EVENING...BUT WL KEEP SILENT POPS OVR THE REST OF THE SERN PLAINS. THE DISTURBANCE WILL EXIT THE REGION IN THE EVENING...AND PCPN CHANCES ACRS THE AREA ARE GENERALLY EXPECTED TO END BY MIDNIGHT. ON SATURDAY THE UPR RIDGE MOVES OVR THE AREA. WITH LIMITED MOISTURE...ONLY ISOLD TO SCT PCPN CHANCES ARE EXPECTED OVR THE NR THE HYR TRRN. HIGH TEMPS SATURDAY SHOULD BE AROUND TO SLIGHTLY ABOVE AVERAGE. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 242 PM MDT FRI AUG 28 2015 MODELS IN DECENT AGREEMENT THROUGH THE EXTENDED PERIOD WITH LOW ENSEMBLE SPREADS. THE UPPER PATTERN WILL REMAIN NEARLY STATIONARY WITH RIDGING NORTHWARD OUT OF THE DESERT SOUTHWEST...STRETCHING NORTHEAST INTO THE NORTHERN PLAINS...AND AN UPPER TROUGH SITS ALONG THE WEST COAST. EXPECT PERSISTENT SOUTHWESTERLY FLOW ALONG WITH MONSOONAL MOISTURE TO CONTINUE ACROSS COLORADO THROUGH THE EXTENDED PERIOD. SHOWER AND THUNDERSTORM CHANCES WILL BE HIGHLY DEPENDENT UPON EMBEDDED ENERGY IN THE SOUTHWEST FLOW. CURRENT MODEL ANALYSIS BRINGS NEAR DAILY DISTURBANCES ACROSS THE AREA SATURDAY NIGHT THROUGH TUESDAY. SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP OVER THE MOUNTAINS DURING THE AFTERNOON HOURS...AND SPREAD EAST INTO THE I-25 CORRIDOR DURING THE EVENING BEFORE DISSIPATING OVERNIGHT. THE GFS IS DRIER ON WEDNESDAY AND THURSDAY...AND THE ECMWF IS COMPLETELY DRY THESE DAYS. FOR NOW HAVE LOW POPS IN THE FORECAST FOR THE MOUNTAINS WEDNESDAY AND THURSDAY. A STRONGER DISTURBANCE IS LIKELY TO MOVE NORTH OUT OF THE DESERT SOUTHWEST ON FRIDAY...WITH AN UPTICK IN SHOWER AND THUNDERSTORM ACTIVITY. SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...AND FLASH FLOODING WILL CONTINUE TO BE A THREAT...ESPECIALLY ON AREA BURN SCARS. TEMPERATURES WILL REMAIN WARM THROUGH THE EXTENDED PERIOD WITH 80S AND 90S ACROSS MUCH OF THE AREA FOR AFTERNOON HIGHS. MOZLEY && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 242 PM MDT FRI AUG 28 2015 VFR CONDITIONS ARE EXPECTED AT THE TAF SITES TONIGHT THROUGH SATURDAY AFTERNOON. THERE IS A SLIGHT CHANCE FOR ISOLD SHOWERS/TSTMS IN THE VCNTY OF THE TAF SITES THIS EVENING. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...28 LONG TERM...MOZLEY AVIATION...28
Hazardous weather outlook, Aug 28, 11:06 AM MDT, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1106 AM MDT FRI AUG 28 2015 COZ058>089-093>099-291715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1106 AM MDT FRI AUG 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING IN AND NEAR THE MOUNTAINS...WITH POSSIBLY A FEW THUNDERSTORMS ACROSS THE SOUTHEAST PLAINS. THE MAIN STORM THREATS WILL BE LIGHTNING...LOCAL WIND GUSTS UP TO 45 MPH...AND BRIEF MODERATE RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY...MAINLY OVER THE MOUNTAINS. THE BEST CHANCE FOR STORMS OVER THE PLAINS APPEARS TO BE MONDAY AFTERNOON AND EVENING. THE PRIMARY STORM THREATS WILL BE LIGHTNING...GUSTY WINDS...LOCALLY HEAVY RAIN AND SMALL HAIL. FLASH FLOODING WILL ALSO BE A CONCERN...ESPECIALLY ACROSS BURN SCARS AND URBAN AREAS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. 28/28
In the hours before
Special weather statement, Aug 28, 7:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 721 PM MDT FRI AUG 28 2015 COZ072-073-079-087-290145- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO- WET MOUNTAINS BETWEEN 6300 AND 10000FT CO- 721 PM MDT FRI AUG 28 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ALAMOSA... SOUTHEASTERN SAGUACHE AND WEST CENTRAL HUERFANO COUNTIES UNTIL 745 PM MDT... AT 721 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RED WING...OR 37 MILES NORTHEAST OF ALAMOSA...MOVING SOUTHWEST AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN ALAMOSA...SOUTHEASTERN SAGUACHE AND WEST CENTRAL HUERFANO COUNTIES. LAT...LON 3788 10541 3783 10525 3766 10535 3774 10546 TIME...MOT...LOC 0121Z 026DEG 17KT 3782 10536 HODANISH
Nearby
Special Weather Statements in Colorado, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.